Lbd

TinaT

Registered User
Sep 27, 2006
7,095
Bolton
My husband & I lived in Spain and he was diagnosed with alzheimer's disease last June. By Christmas it was obvious that we had to get back to England a.s.p as I was not only working but coping with a husband whose disease was rapidlty getting worse and he could not be left alone. He was prescribed Halperidol to help with his extreme agitation which lasted all day and for days on end
as he imagined that he had lost his keys. We got to England in April of this year and I continued to give him halperidol, at first in very large doses but now we have found a home and he is settling in he is on a very small dose.

He was tested at a Manchester Teaching hospital and last week I was given the diagnosis of Lewy Body disease. I was asked if he was still being given this medication and told the specialist he was on a very small dose now. She did not tell me to stop the halperidol. I visited my GP later in the week and he did not tell me to stop the halperidol

Tonight I logged onto the Alzheimer's web page and discovered that Halperidol can be very dangerous for him. I am bewildered that I was not told this by either the specialist or my GP.

Obviously I will not give him any more of this medication and will contact my doctor tomorrow to ask his advice. My problem is that if I stop giving him this I am afraid his anxiety will return and I hate to see him in such an agitated state. Can anyone advise me on this problem please?
 

TinaT

Registered User
Sep 27, 2006
7,095
Bolton
Mny thanks Helen for new web site info o:) n Lewy Body disease. Will log on now to it. Once again thanks for your help xxtina